Oklahoma, 2015

Heat in Oklahoma, July 13 to 21, 2015

July 13 to 21, 2015 · NWS OUN · 1 event in 1 county or zone

With high pressure in place, heat indices ranged from 100 to 107 degrees between the 13th and the 21st. The Emergency Medical Services Authority reported 34 calls for heat related injuries over this period.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
34
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

With high pressure in place, heat indices ranged from 100 to 107 degrees between the 13th and the 21st. The Emergency Medical Services Authority reported 34 calls for heat related injuries over this period.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 13, 5:30 AM CST, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 13, 5:30 AM CST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
630 AM CDT MON JUL 13 2015

.DISCUSSION...
PLEASE SEE THE 12Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR WILL APPLY THROUGH THE FORECAST PERIOD. WINDS WILL INCREASE
FROM THE SOUTH AROUND 10 TO 15 KT WITH SLIGHTLY STRONGER GUSTS
DURING THE LATE MORNING AND EARLY AFTERNOON HOURS. SKIES WILL
GENERALLY REMAIN CLEAR...WITH ONLY A FEW CIRRUS PASSING OVERHEAD.
WINDS WILL DECREASE JUST BEFORE SUNSET.

&&

.PREV DISCUSSION... /ISSUED 249 AM CDT MON JUL 13 2015/

DISCUSSION...
THE HOTTEST TEMPERATURES OF THE YEAR ARE EXPECTED THIS AFTERNOON
ACROSS NW OK NEAR A SFC TROUGH...WHERE TRIPLE DIGIT HEAT WILL BE
COMMON. SLIGHTLY LOWER THICKNESSES ARE EXPECTED TUES BUT GENERALLY
TEMPS WILL REMAIN IN THE UPPER 90S AND LOW 100S UNDER THE UPPER
RIDGE...WITH HEAT INDICES ABOVE 100 DEGREES FOR ALMOST ALL
LOCATIONS ACROSS THE FA. THE HEAT ADVISORY LOOKS GOOD AND REMAINS
IN EFFECT FOR TODAY AND TOMORROW MAINLY ALONG AND EAST OF I35.

LOW POPS REMAIN IN THE FORECAST FOR NORTHWESTERN AND NORTHERN OK
TUE-FRI AS MID LEVEL SHORTWAVE TROUGHS ROUND THE RIDGE AXIS. THE
HIGHEST CHANCES STILL APPEAR THEY WILL REMAIN NORTH OF OUR FA OVER
KS. OTHERWISE...EXPECT HOT AND HUMID CONDITIONS TO CONTINUE
THROUGH NEXT WEEKEND AS THE UPPER RIDGE REMAINS ANCHORED OVER THE
SOUTHERN PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  97  74  99  73 /   0   0   0   0
HOBART OK        101  74 102  72 /   0   0   0   0
WICHITA FALLS TX  98  75 100  74 /   0   0   0   0
GAGE OK          104  73 102  71 /   0  10  10  10
PONCA CITY OK     98  75  99  75 /   0  10  10  10
DURANT OK         97  75  98  73 /   0   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM NOON TODAY TO 7 PM CDT TUESDAY FOR OKZ006>008-
     012-013-018>020-024>032-039>043-045>048-050>052.

TX...NONE.
&&

23/03/03
Hazardous weather outlook, Jul 13, 3:46 AM CST, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
446 AM CDT MON JUL 13 2015

OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
446 AM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...TODAY AND TONIGHT...

.HEAT...
HOT AND HUMID WEATHER WILL OCCUR OVER MUCH OF OKLAHOMA AND NORTH
TEXAS TODAY...WITH WIDESPREAD HEAT INDICES BETWEEN 100 AND 105. A
HEAT ADVISORY IS IN EFFECT FOR THE EASTERN TWO THIRDS OF
OKLAHOMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.HEAT...
HOT AND HUMID WEATHER WILL CONTINUE THROUGH THE WEEK ACROSS
OKLAHOMA AND NORTH TEXAS. A HEAT ADVISORY IS IN EFFECT FOR THE
EASTERN TWO THIRDS OF OKLAHOMA ON TUESDAY.

.THUNDERSTORMS...
THERE IS A CHANCE OF THUNDERSTORMS IN NORTHERN OKLAHOMA FROM
TUESDAY NIGHT THROUGH FRIDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

CMS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Oklahoma

When
July 13, 7:00 AM CST to July 21, 10:00 PM CST
Where
Oklahoma forecast zone
Injuries
34 direct, 0 indirect
Reported by
Local Official
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590742.